Alert archive / California / Frost Advisories in 2017
Frost Advisory 28, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Nov 4, 2017, 4:50 PM PDT for Humboldt County, Mendocino County, California. It took effect at Nov 5, 2017, 1:00 AM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2017, 4:50 PM PDT (23:50 UTC)
- In effect from
- Nov 5, 2017, 1:00 AM PST
- Expired
- Nov 5, 2017, 10:00 AM PST
- In force
- 9 hr
- Issued by
- NWS Eureka, CA
Counties Humboldt County, CA, Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 71 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 11.8 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 530 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
578 WWUS76 KEKA 042350 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 450 PM PDT Sat Nov 4 2017 CAZ105-106-112-113-051300- /O.NEW.KEKA.FR.Y.0028.171105T0900Z-171105T1800Z/ Northern Humboldt Interior-Southern Humboldt Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 450 PM PDT Sat Nov 4 2017 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 10 AM PST SUNDAY... The National Weather Service in Eureka has issued a Frost Advisory...which is in effect from 1 AM to 10 AM PST Sunday. * LOCATIONS INCLUDE...Ukiah...Hopland...Willow Creek... Garberville...Bridgeville...Boonville...Comptche... Hoopa...Orleans. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$
2 follow-up statements
201 WWUS76 KEKA 051300 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 500 AM PST Sun Nov 5 2017 CAZ105-106-112-113-051800- /O.CON.KEKA.FR.Y.0028.000000T0000Z-171105T1800Z/ Northern Humboldt Interior-Southern Humboldt Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 500 AM PST Sun Nov 5 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * LOCATIONS INCLUDE...Boonville...Comptche...Ukiah...Hopland... Orleans...Willow Creek...Garberville...Bridgeville. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$
617 WWUS76 KEKA 051745 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 945 AM PST Sun Nov 5 2017 CAZ105-106-112-113-051845- /O.EXP.KEKA.FR.Y.0028.000000T0000Z-171105T1800Z/ Northern Humboldt Interior-Southern Humboldt Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 945 AM PST Sun Nov 5 2017 ...FROST ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING... Temperatures have warmed above freezing. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Nov 4, 2:56 PM PDT, 1 hour 54 minutes earlier.
Area forecast discussion, Nov 4, 2:56 PM PDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 256 PM PDT Sat Nov 4 2017 .SYNOPSIS...Another cold front brings rain and mountain snow to the region late tonight and Sunday. Showers will come to an end early on Monday with dry weather through Tuesday. The next storm system will bring stronger south winds and another round of widespread rain Wednesday through Thursday. && .DISCUSSION...Today we are seeing a brief break in the weather system. Coastal areas are seeing mainly sunny skies this afternoon, while inland areas are continuing to see low clouds in the valleys. This is keeping temperatures chilly, with Weaverville only in the upper 40s this afternoon. Tonight the next system starts to move into the area. This is a weak frontal boundary moving down from the NNW. The parent low is moving into northwest WA this evening. Late tonight into Sunday morning the trailing front makes it way into NW CA. Rainfall amounts will generally be light, around a half inch in Crescent City, a quarter inch around Humboldt Bay and lower amounts farther south and east. Initially with this system snow levels will be low. It looks like they will start around 3,000 to 3,500 feet in Humboldt Del Norte and Trinity counties. Once the precipitation starts this is expected to rise to 4,500 feet in Del Norte and Humboldt county. The challenge will be whether Trinity county will actually see the warmer air. Snow levels will start out at 2500 feet or even the valley floors. Confidence is low on how quickly these snow levels will lift, but less than 2 inches of snow is expected so have held off on issuing a winter weather advisory. Southern Mendocino county could see some frost tonight, but confidence is low on this so have just mentioned it in the HWO. Monday morning clearing skies are expected. Inland areas will likely see the mid level clouds move out and valley low clouds and fog forming much like this morning. The coastal areas may clear out again and we could see more frost, but confidence is low on this. Light winds and mainly clear skies are expected Monday afternoon. Monday night into Tuesday warmer air starts to move in at the higher elevations, but it will be drier so the valleys may actually be cooler if they stay clear. Southeast winds will help keep temperatures warmer at the coast. Tuesday afternoon winds will continue to increase along the coast. The next system starts to approach the coast Tuesday night and move onshore on Wednesday. Models have come into better agreement on the timing with this system and the heaviest rain moving onshore at some point during the day on Wednesday. Both the ECMWF and GFS are showing strong winds and high wind advisories or warning may be needed if these models remain consistent. Wednesday night and Thursday showers are expected to continue as the upper level trough moves onshore. Friday these showers look to start to diminish and dry weather is possible for Saturday. Confidence is low on this as there is another system that the models show moving in on Sunday. This system could slow down so rain is still possible on Saturday. MKK && .AVIATION...After the morning fog this morning, all airports see clear skies and VFR conditions prevailing for Saturday. Do expect the clouds to return to the coastal area tonight as the next weather system move into the area. Have MVFR conditions and rain returning to Crescent City starting tonight, and spread into Arcata Airport late tonight early Sunday morning. The obscuration will continue into Sunday daytime as precipitation lingers in the area. The precipitation will not be able to make it to Ukiah. However, do expect them to see some patchy fog lowering conditions to MVFR for tonight. Do expect Ukiah to return to VFR conditions Sunday morning as the fog burns off. /RCL && .MARINE...Fairly quiet marine forecast for the next few days. No marine hazards are in effect for the afternoon forecast package. Winds and seas remain fairly low through the rest of the weekend, courtesy of the weak pressure gradient off the coast of NW California as a low pressure system makes landfall over Pacific NW Coast tonight. Winds will be going from northerly to southerly tonight, then turning back to the northwest during the day on Sunday. Winds will remain from the northerly direction through Monday night. After that, winds will return to the south on Tuesday in advance of the next significant storm system. Models are showing increasing confidence that there will be strong south winds developing middle of the week as a storm system and its associated front move towards the West Coast. Do expect gale force winds and significant wind waves. However, models are struggling on the exact timing of when the strongest winds and highest seas will be. South winds will persist through the rest of the forecast period. /RCL && .EKA WATCHES/WARNINGS/ADVISORIES... CA...None. NORTHWEST CALIFORNIA COASTAL WATERS...None. && Visit us at http://www.weather.gov/eureka Follow us on Facebook and Twitter at: http://www.facebook.com/NWSEureka http://www.twitter.com/nwseureka For forecast zone information see the forecast zone map online: http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Nov 4, 1:55 PM PDT, 2 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 155 PM PDT Sat Nov 4 2017 CAZ109>113-052100- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 155 PM PDT Sat Nov 4 2017 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. Frost is possible in the locally cold spots along the coast in the interior valleys. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102-105-106-052100- Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior- 155 PM PDT Sat Nov 4 2017 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. Late tonight less than an inch of snow is possible as low as 2,000 feet. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A strong weather system may bring heavy rain and winds to Humboldt and Del Norte counties. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ101-103-104-052100- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- 155 PM PDT Sat Nov 4 2017 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A strong weather system may bring heavy rain and winds to Humboldt and Del Norte counties. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-108-052100- Northern Trinity-Southern Trinity- 155 PM PDT Sat Nov 4 2017 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. Late tonight less than an inch of snow is possible as low as 2,000 feet. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Snow levels will rise to around 3000 to 4000 feet early Sunday morning with 1 to 2 inches of snow possible as a cold front impacts the region. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Frost Advisories in California, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.